Bangalore to Rameshwaram – A long weekend itinerary – 3 Days including travel

Hello friends , if you are looking at Bangalore to Rameshwaram itinerary, this post os going to help you. In this article I will cover about the travel and places to visit in Rameshwaram.

This is going to be a long weekend itinerary. So a total of 3 days which includes travel time from Bangalore to Rameshwaram and Back.

Please note that Rameshwaram is one of the most important pilgrimage center in India and visit to Shri Rameshwaram Jyotirlinga is must.

But then there are many places to visit there which are of immense importance and we will cover all of it and give a itinerary which will help you cover the majority of spots in time.

In a hurry? Watch this video:

Quick Info about Bangalore to Rameshwaram trip

So let me give you some quick information about Bangalore to Rameshwaram trip:

  • Total Distance – Approx 620 Kms oneway
  • Total time needed – Approx 10 hours ( one way)
  • Road conditions: Very good throughout . NH44 till Madurai if you are taking Madurai route. Madurai route is actually recommended as it is the shortest and NH44 till Madurai is a breeze. If you go straight from Madurai on NH44 you reach Kanyakumari . So from Madurai you take left on NH87 to reach Rameshwaram
  • Food options: Many on the way
  • Toll: Yes- Approx 1000 Rs
  • Trip Type: Beaches & temples

Some quick tips for Bangalore to Kanyaumari trip:

  • Do a full tank at Bangalore. Fuel is costly in Tamil Nadu and hence you save some money
  • Keep you fastag account sufficiently funded else you have to pay double
  • Book hotel in advance, if posible near to Shri Rameshwaram temple
  • Make sure that the hotel has parking if you are travelling by your own vehicle
  • Carry some plastic bags with you on the journey. when you visit beaches it will be helpful in keeping wet/dirty clothes.

Places to visit in Rmeshwarm

Now this is important. There are many places which you can visit in Rameshwaram. But since you will be having approximately 1.5 days in hand to visit as the remaining time goes in travelling, you need to choose and plan well so that you cover all the important places during your trip. So below are the places which you should try to visit during your Bangalore to Rameshwaram trip.

  1. Annai Indira Gandhi Road Bridge / Pamban bridge
  2. Agneeteertham
  3. Rameshwaram temple / Rameshwaram Jyotirlinga
  4. 22 Holy kund visit and bathing
  5. Panchmukhi Hanuman Temple
  6. Jatayu teertham & Jada teeertham
  7. Konthandarama temple
  8. Danuskodi beach and village
  9. Adams Bridge
  10. Dr Kalam memorial
  11. Dr Kalam House
  12. Lakshman Teertham and Rama Teertham
  13. Adams bridge
  14. Viloondi Teertham
  15. Nambu Nayaki Amman Temple 

Those are the 15 Places which we have visited. Now there are 2 beautiful beaches in Rameshwaram which you can visit if you have time in hand. Or may be if you do not wish to follow below itinerary then you can may be plan for these beaches. These are :

  • Ariyaman Beach
  • Kunthu Kal Beach

Bangalore to Rameshwaram itinerary

So as I have always suggested my previous itineraries try to leave home early. If you are able to leave home by 5.00 AM in the morning, you will leave Rameshwaram by 3.00 PM ( including pit stops for lunch & snacks ).

So now let us look at the detailed itinerary

Day 1 – Rameshwaram to Bangalore trip

  • 5.00 AM to 3.00 PM – Travel to Rameshwaram. Just before entering Rameshwaram you will see Annai Indira Gandhi Road Bridge / Pamban bridge
  • 3.00 PM to 4.00 PM – Check in and take some rest and get ready for the rest of your day.
  • 4.00 PM to 5.00 PM – Walk down or take a rickshaw to Agniteertham. Carry 1 sets of clothing and a plastic bag with you ok. I will tell you why. Now if your hotel is near main temple then many spots are near by. So start first with visiting Agniteertham. It is considered to be very auspicious to take a dip here. spend some 30 to 45 mins at this shore and then change and keep the dirty clothes in plastic bag.
  • 5.00 PM to 7.00 PM
    • Walk down to Rameshwaram temple east gate. it is hardly 5 mins of walk. In front of gate there is a goverment locker facility. Deposit your bag, camera , mobile phone etc there.
    • Enter the main temple from east gate. Visit the temple. Take blessings from lod Ramnathaswamy. Visit the lord Hanuman temple in the premises.
    • Once darshan is done. Come towards the North gate. It is very easy to get lost so don’t hesitate to ask people of priest / gaurds around.
    • At the north gate side, take the ticket for 22 Kund darshan and bath. At the momet ticket is Rs 25 per person.
    • The path is clearly marked. You will find that there will a person standing at every well/kund with a bucket. He will fetch the water and pour it on you. If you dont want that you can take the water in hand and sprinkle on yourselves. You can aso taste the water and you will be surprised to find the taste of the water from each well to be different.
    • Bathing in these waters are considered to be very auspicious
    • once done come back and exit from east gate as your shoes will be outside east gate. You can also exit from north gate and then come back to east gate.
  • Once done and if your clothes are wet come back to hotel and change. We did that.
  • 7.00 PM to 8.30 PM – Walk down to Panchmukhi Hanuman temple and take blessing from Lord Hanuman. It is a very powerful lord Hanuman idol.
  • 8.30 PM to 9.30 PM After you are done with darshan, you can have dinner at one of the hotels nearby or in you hotel if they have dining facility.

So you see this is the advantage of taking hotel near the main temple. You can actually cover a lot of spots by walking.

Viloondi Teertham

Always remeber, if you are travelling to Rameshwaram on an auspicious day, there will be huge rush and this plan may not work.

Day 2 – Rameshwaram to Bangalore trip

So on day 2 wake up a bit earky. The plan is to take out the car and leave hotel by 7.00 AM. The plan we took was: Hotel -> Nambu Nayaki Amman Temple  -> Jatayu Teertham & Jada teertham – > Konthandarama temple -> Danushkodi Beach -> Ram Setu -> Dhanuskodi village -> Dr Kalam memorial -> Viloondi Teertham – > Hotel

  • 7.00 AM to 12.00 Noon All above will take around 5 hours and you will be back by 1.00 in After Noon
    • Once you start from hotel you will come on Danuskodi road. There the first spot is Mata Nambu Nayaki Amman Temple. This is a very old temple and you will find it on right hand side. Vey calm place. You will need 10 to 15 mins to visit this temple.
    • Then you start moving again towards Dhanuskodi and next spot you find on the left hand side and that will be Jatayu Teerataham. This is the place is dedicated to the king of birds Jatayu and important figure in Ramayana.
    • Next to Jatayu teertham is Jada Teertham . Both places are in same premise.
    • You will need 15 to 20 mins to visit these places.
    • Then you start going towards Dhanuskodi again and on left hand side you will see a road going in the sea towards a small hill. And there is a temple there called as Konthandarama temple. It is a nice small temple. It is sad that Vibheeshan met lord Rama here. Again you can spend 15 to 30 mins here.
    • After that drive towards Dhanuskodi. The tip from where you can see Ram Setu ( Adamd bridge ) and can spend some very good time on beach. Srilanka is 18 Kms from there. Feels so good to be here. on right hand side beach you are allowed to go.
    • After that you start back and stop at the Dhanuskodi village. You can read the story of Dhanuskodi here. The village is now abandoned. It was destroyed in 1964 Rameshwaram Cyclone.
    • So take some photopraphs there, but don’t forget to taste the locally catch fish which you will get at many of the stalls lined up on raod.
    • Leave Dhanuskodi by 11.30 and by 12.00 you will reach Dr Kalam Memorial.
    • Parking is in fron of memorial and lockers are there near parking. Deposit your mobile phone , camera , bags etc . Nothing is allowed inside.
    • You need 30mins to visit Dr Kalam memorial. Come our by 12.30.
    • By 12.45 start for Viloondi Teertham. by 1.00 you will reach there.
    • Viloondi Teertham is also a very important religious place. Spend some 15 mins there and then start back to hotel.
    • By 1.00 PM you are back at your hotel. Now you need to leave you car and other spots you will cover by walking or Auto.
  • 1.00 PM to 2.00 PM – Have a nice lunch at one of the hotels near by
  • 2.00 PM – 2.15 PM – Walk down to Dr Kalams House
  • 2.15 PM to 2.45 PM – visit Dr Kalams House
  • 2.45 to 3.00 PM – Walk to Rama Teertham
  • 3.00 PM to 3.45 PM – Spend 15 mins at Rama Teertham
  • 3.45 to 4.00 PM – Walk to Lakshman Teertham
  • 4.00 to 4.30 PM – Spend 30 mins at Lakshman Teertham.
Dr Kalam Memorial

So friends by 4.30 you will done visiting al the important religious spots in Rameshwaram. Now you can come back to hotel and go to one of the beach I have mentioned before. My pick is Ariyaman beach.

You will reach there in 30 mins. Spend some good 2hrs there and by 7.30 you can be back at your hotel.

Then you can go out. Have dinner. Explore local market. You can buy some locally made items.

By next morning, you can start early for Bangalore. Even if you start by 6.00 AM you can be back home by 6.00 PM .

So friends this was Bangalore to Rameshwaram – A long weekend itinerary , which needs 3 days.

Hope you liked it. Have a nice trip !

You may also like:

Leave a Comment